Alert archive / West Virginia / High Wind Warnings in 2006

High Wind Warning 1, NWS Charleston, WV

December 1, 200611 counties in West Virginia; 7 counties in Ohio

NWS Charleston, WV issued this high wind warning at Dec 1, 2006, 5:06 AM EST for 11 counties in West Virginia; 7 counties in Ohio. It took effect at Dec 1, 2006, 7:00 AM EST. It was in force for 10 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2006, 5:06 AM EST (10:06 UTC)
In effect from
Dec 1, 2006, 7:00 AM EST
Expired
Dec 1, 2006, 5:00 PM EST
In force
10 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 113 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 7:45 AM ESTNON-TSTM WND DMGMcarthur, OHNUMEROUS TREES DOWN THROUGHOUT COUNTY, SOME ON ROADS. POWER LINES DOWN, SHINGLES BLOWN OFF ROOFS. EVENTS BEGAN 745 AM AND OCCURED THROUGHOUT THE MORNING.
Dec 1, 8:30 AM ESTNON-TSTM WND DMGJackson, OHSEVERAL TREES AND POWER LINES DOWN THROUGHOUT COUNTY FROM 830 AM THROUGHOUT THE MORNING.
Dec 1, 10:00 AM ESTNON-TSTM WND DMG5 S Philippi, WVUS RTE 119 TEMPORARILY CLOSED BY FALLEN TREES. HIGHWAY HAS SINCE REOPENED.
Dec 1, 10:00 AM ESTNON-TSTM WND DMGBuckhannon, WVTREES DOWN ON RT 119 TOWARD BUCKHANNON. POWER LINES DOWN DARTMORE/BELINGTON.
Dec 1, 10:10 AM ESTNON-TSTM WND DMGLowell, OHTREES AND A CABLE LINE DOWN.
Dec 1, 10:30 AM ESTNON-TSTM WND DMGAthens, OHNUMOEROUS TREES DOWN THROUGHOUT COUNTY FROM 1030 AM THROUGH 1230 PM.
Dec 1, 10:30 AM ESTNON-TSTM WND DMGClarksburg, WVTREES DOWN THROUGHOUT COUNTY BEGINNING 1030 AM.
Dec 1, 10:30 AM ESTNON-TSTM WND DMGParkersburg, WVTREES AND POWER LINES DOWN THROUGHOUT COUNTY FROM 1039 AM ON INTO THE AFTERNOON. DOH BARRELS BLOWN ABOUT.
Dec 1, 10:30 AM ESTNON-TSTM WND DMGTygart Lake State Park, WVTREES AND POWER LINES DOWN SCATTERED ABOUT COUNTY.
Dec 1, 11:00 AM ESTNON-TSTM WND DMGBuckhannon, WVTREES DOWN THROUGHOUT COUNTY. TELEPHONE POLE BROKEN IN PICKENS.
Dec 1, 11:00 AM ESTNON-TSTM WND DMGWeston, WVTREES DOWN THROUGHOUT COUNTY FROM 11 AM INTO THE AFTERNOON.
Dec 1, 11:00 AM ESTNON-TSTM WND DMGWest Union, WVTREES DOWN CRT 3 GASKINS HOLLOW AND WV23 LICK RUN NEAR TYLER CO.
Dec 1, 11:15 AM ESTNON-TSTM WND DMGCrooksville, OHTREES DOWN ON ROUTE 669.
Dec 1, 11:30 AM ESTNON-TSTM WND DMGMalta, OHTREES DOWN.
Dec 1, 12:00 PM ESTDOWNBURSTHarrisonville, OHCOUPLE OF TREES DOWN ON ROUTES 681 AND 143.
Dec 1, 12:00 PM ESTNON-TSTM WND DMGPoint Lookout, WVTREES DOWN ROUTES 10/28 AND WV16.
Dec 1, 12:00 PM ESTNON-TSTM WND DMGSmithville, WVSEVERAL TREES DOWN RT 47 AT SMITHVILLE AND RT 31 OVER TO LONG RUN RD.
Dec 1, 12:40 PM ESTNON-TSTM WND GST 0Athens, OH58 MPH WIND GUST AT OHIO UNIVERSITY /OSU/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 011006
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
506 AM EST FRI DEC 1 2006

OHZ083-085-WVZ009>011-017-019-020-030>032-039-040-011815-
/O.UPG.KRLX.WI.Y.0009.061201T1100Z-061201T2200Z/
/O.NEW.KRLX.HW.W.0001.061201T1200Z-061201T2200Z/
JACKSON OH-MEIGS-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
506 AM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY
TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA.
ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 50 TO 60
MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. ANY HOLIDAY
DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD
BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OHZ066-067-075-076-084-WVZ038-046-047-011815-
/O.UPG.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/
/O.NEW.KRLX.HW.W.0001.061201T1200Z-061201T2200Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...WEBSTER SPRINGS...MARLINTON...ELKINS
506 AM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY
TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA.
ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 50 TO 60
MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. ANY HOLIDAY
DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD
BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WVZ035>037-011815-
/O.UPG.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/
/O.EXB.KRLX.WI.Y.0009.061201T1200Z-061201T2200Z/
RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
506 AM EST FRI DEC 1 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY
TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA.
ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 40 TO 50
MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION.
WINDS GUST COULD BE STRONG ALONG THE RIDGE LINES...ESPECIALLY
THOSE ABOVE 2500 FT. ANY HOLIDAY DECORATIONS THAT COULD BE
DAMAGED BY THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY
OTHER OUTDOOR ITEMS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

VAZ003-004-WVZ033-034-011815-
/O.UPG.KRLX.HW.A.0001.000000T0000Z-061201T2300Z/
/O.EXB.KRLX.WI.Y.0009.061201T1200Z-061201T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
506 AM EST FRI DEC 1 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY
TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA.
ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 40 TO 50
MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION.
WINDS GUST COULD BE STRONGER ALONG RIDGE LINES...ESPECIALLY THOSE
ABOVE 2500 FT. ANY HOLIDAY DECORATIONS THAT COULD BE DAMAGED BY
THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY OTHER OUTDOOR
ITEMS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-018-024>029-011815-
/O.EXT.KRLX.WI.Y.0009.061201T1200Z-061201T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...GRANTSVILLE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE
506 AM EST FRI DEC 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY
TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA.
ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 40 TO 50
MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. ANY HOLIDAY
DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD
BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS.

A WIND ADVISORY MEANS THAT WINDS COULD GUST INTO THE 40 TO 50 MPH
RANGE. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR
ITEMS... INCLUDING HOLIDAY DECORATIONS. WINDS MAY CAUSE CROSS
WINDS...MAKING DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$
1 follow-up statement
000 
WWUS71 KRLX 011744
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1244 PM EST FRI DEC 1 2006

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-030>032-038>040-
046-047-012200-
/O.CON.KRLX.HW.W.0001.000000T0000Z-061201T2200Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...
BELINGTON...MARLINTON...ELKINS
1244 PM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

COLDER AIR WILL NOW RUSH OUR WAY THIS AFTERNOON.

GUSTS OF 40 TO 50 MPH WILL BE COMMON...WITH A POSSIBLE GUST TO
60 MPH.

SECURE ANY LOOSE LIGHTWEIGHT OUTDOOR ITEMS. CONSTRUCTION SITES
ARE ALSO VULNERABLE LOCATIONS. HIGH PROFILE VEHICLES
WILL EXPERIENCE STRONG CROSS WINDS ON HIGHWAYS. ALSO...BE ALERT
FOR DEBRIS ON ROADS.

POWER OUTAGES OR POWER INTERRUPTIONS ARE ALSO POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. 

$$

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-
024>029-033>037-012200-
/O.CON.KRLX.WI.Y.0009.000000T0000Z-061201T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
1244 PM EST FRI DEC 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

COLDER AIR WILL NOW RUSH OUR WAY THIS AFTERNOON.

GUSTS OF 40 TO 50 MPH WILL BE COMMON.

SECURE ANY LOOSE LIGHTWEIGHT OUTDOOR ITEMS. CONSTRUCTION SITES
ARE ALSO VULNERABLE LOCATIONS. HIGH PROFILE VEHICLES COULD
EXPERIENCE STRONG CROSS WINDS ON HIGHWAYS. ALSO BE ALERT FOR
DEBRIS ON ROADS.

POWER OUTAGES OR POWER INTERRUPTIONS ARE ALSO POSSIBLE.



$$

KB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this high wind warning went out at Dec 1, 4:50 AM EST, 16 minutes earlier.

Area forecast discussion, Dec 1, 4:50 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
450 AM EST FRI DEC 1 2006

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...

A MAJOR STORM SYSTEM IS ORGANIZING AND STRENGTHEN OVER THE OHIO
VALLEY THIS MORNING.  AT 4 AM...THE CENTER OF THE SURFACE LOW WAS
OVER WESTERN INDIANA WITH THE COLD FRONT DROPPING SOUTH FROM NEAR
SDF TO NEAR ANB...ANNISTON AL.  THE WIND FIELD WITH THIS SYSTEM IS
STRONG...AS EVIDENCED BY THE VAD WIND PROFILE SHOWING 40 KTS OF
WINDS AT 2000 TO 3000 FT...AND THEY WILL ONLY INCREASE IN SPEED OVER
THE NEXT 6 TO 9 HOURS.  THE MODELS ARE SHOWING THAT THE 850 MB WINDS
OF 60 KTS THROUGH MUCH OF THE LATE MORNING INTO THE LATE AFTERNOON
HOURS.  AS THE COLD FRONT MOVES ACROSS THE REGION...RAIN SHOWERS ARE
EXPECTED...WITH THE HEAVIEST RAIN SLIDING UP THROUGH WEST PARTS OF
THE AREA FROM THE OHIO RIVER WEST.  FURTHER EAST...THE LINE WILL BE
MORE BROKEN AND SHOULD BE THIN AS THE MORE ORGANIZED LIFT ASSOCIATE
WITH THE TRACK OF THE SURFACE LOW MOVES NW THROUGH OHIO.  HAVE NOT
ADDED THUNDER SINCE THE MODEL SOUNDINGS DO NOT SHOW THAT THE CLOUD
TEMPERATURES REACH -10C...MEANING THAT THERE WILL NOT BE MUCH IN THE
WAY OF ICE CRYSTALS...MAKING THUNDER MORE DIFFICULT TO OCCUR.  IN
ADVANCE OF THE FRONT...THE WINDS WILL INCREASE...BUT SHOULD ONLY BE
AROUND 15 TO 25 KTS...AS THE AIR IS MOIST AND THE LIFT WILL NOT
ALLOW THE STRONG WINDS TO MIX DOWN.  BUT BEHIND THE FRONT...AS THE
AIR DESCENDS...THE STRONG WILL MAKE IT TO THE SURFACE.  AND WITH THE
850 MB WINDS AT 50-60 KTS...SHOULD SEE SOME STRONG GUST.  THUS HAVE
GONE WITH A HIGH WIND WARNING ACROSS THE NORTHERN THIRD OF THE
CWA...AS THE MODELS SHOW THE STRONG WIND ALONG THE US 50 CORRIDOR.
FURTHER SOUTH...WHICH IS GETTING FURTHER AWAY FROM THE CENTER OF THE
STORM SYSTEM...THE WINDS ARE AROUND 40 TO 50 KTS SO HELD ONTO THE
WIND ADVISORY.  ONCE THE SUN BEGINS TO GO DOWN AND THE STORM SYSTEM
BEGINS TO PULL AWAY...SHOULD GRADUALLY SEE THE WINDS DECREASE...SO
WILL END THE WIND ADVISORY AND WARNING AT 5PM.

LET THE POPS END VERY QUICKLY BEHIND THE FRONT AS THE AIR ALOFT
TRIES OUT QUICKLY ABOVE 850 MB.  WHILE THE COLD AIR COMES IN
QUICKLY...REACHING -8C BY 00Z...THE UPSLOPE LOOKS WEAK AS THE WIND
DIRECTION IS STILL SW AT THAT TIME AND THE MOISTURE DEPTH IS
SHALLOW.  THE CONDITIONS ACTUALLY IMPROVE SLIGHTLY FROM 03Z TO
06Z...AS THE WINDS TURN MORE NW AND MAINTAIN A 30 TO 40 KT SPEED.
BUT AFTER 6Z...THE 850 MB TEMPERATURES BEGIN TO WARM...WHICH WILL
USUALLY INDICATE THAT THE UPSLOPE IS CLOSE TO ENDING...SO HAVE
GRADUALLY LET THE POPS IN THE MOUNTAINS DECREASE BETWEEN 6Z AND 12Z.

FOR TEMPERATURES...THE MAV NUMBERS ARE WELL BELOW CURRENT
TEMPERATURES ACROSS THE AREA AND WITH THE FRONT NOT EXPECTED TO
REACH HTS UNTIL AROUND 14Z AND EKN UNTIL AROUND 19Z...HAVE GONE WITH
MORE TOWARD THE MET NUMBERS...WHICH IN MOST CASES WERE MUCH WARMER
THAN THE MAV.  FOR TONIGHT...THE COOLING WILL DEPEND ON HOW QUICKLY
THE WINDS SLACKEN AND HOW MUCH CLEARING CAN OCCUR.  SO HAVE STAYED
CLOSE TO THE GUIDANCE WHILE GOING TOWARD THE WARMER NUMBERS IN THE
NORTHERN MOUNTAINS WHERE CLOUDS SHOULD HOLD AND TOWARD THE COOLER
NUMBERS IN THE WESTERN LOW LANDS WHERE THE SKY SHOULD HAVE A CHANCE
TO CLEAR AND THE WINDS MAY TAPER OFF MORE QUICKLY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

HIGH PRESSURE NUDGES IN ON SATURDAY. WITH WARM AIR ADVECTION FRIDAY
NIGHT...WILL KEEP SATURDAY DRY. WARMER MAV MOS TEMPERATURES LOOK
REASONABLE BASED ON 850 MB TEMPERATURES AND PLENTY OF SUNSHINE. A
REINFORCING COLD FRONT THEN PUSHES IN LATE SUNDAY...WITH MUCH COLDER
AIR ARRIVING SUNDAY NIGHT. WITH 850 MB TEMPERATURES OF -14
C...THINKING THAT LOW LEVEL INSTABILITY SHOULD GENERATE A FAIRLY
GOOD STRATUS DECK. THEREFORE WILL GO WITH MORE CLOUDS THAN INDICATED
IN THE GFS AND PROVIDE SNOW SHOWERS / FLURRIES FOR MONDAY.

&&

.PREV DISCUSSION...
 /ISSUED 101 AM EST FRI DEC 1 2006/

AVIATION...

VFR CONDITIONS ARE PREVALENT AREA WIDE AND SHOULD PERSIST FOR THE
NEXT 6 TO 8 HOURS...MUCH MORE ACTIVE WEATHER IS ANTICIPATED AFTER
12Z FRI WHEN A STRONG LOW PRESSURE SYSTEM WILL BE DEEPENING OVER
THE OHIO VALLEY...ACROSS KY AND OHIO. THE WINDS WILL BE INCREASING
OUT OF THE SOUTH AND SOUTHWEST TO BETWEEN 20 AND 30 KTS WITH GUST
OF 40 TO 50 POSSIBLE...ALONG AND BEHIND THE COLD FRONT. THE COLD
FRONT SHOULD REACH HTS BETWEEN 13Z AND 15Z AND CONTINUE ACROSS THE
REGION...EXITING BKW AND EKN BETWEEN 17 AND 19Z. SHOWERS ARE
EXPECTED WITH THE FRONT...BUT THE BULK OF THE HEAVIER RAIN IS
ALONG THE 850 MB FRONT AND LIFTS NORTHWARD THROUGH OHIO INTO PA.
IT COULD IMPACT HTS AND PKB AS IT LIFTS NORTHEASTWARD. BUT THE
REMAIN SITES WILL BE MORE IMPACTED BY THE SHOWERS ALONG THE
FRONT...WHICH AT THIS POINT ARE A RATHER THIN LINE AHEAD OF THE
FRONT.

BEHIND THE FRONT...MUCH COLDER AIR WILL ARRIVE AND WITH THE LOW
LEVEL MOISTURE IN PLACE...EXPECT A SOLID CUMULUS DECK TO MOVE IN
WITH CEILINGS GENERALLY IN THE 2000 TO 3000 FT RANGE...COULD DIP
BELOW THAT AT EKN AND BKW. BUT NOT EXPECTING MUCH IN THE WAY OF
UPSLOPE SNOW SHOWERS...AS THE WIND DIRECTION DOES NOT TURN NW
UNTIL AFTER 03Z AND BY THEN THE MOISTURE IS TRYING TO PULL
OUT...ESPECIALLY ABOVE 850 MB. OVERALL THE BIGGEST IMPACT TO
AVIATION WILL BE THE VERY STRONG AND GUSTY WINDS THAT DEVELOP
ALONG AND BEHIND THE COLD FRONTAL PASSAGE.

PREV DISCUSSION...
 /ISSUED 658 PM EST THU NOV 30 2006/

SHORT TERM /REST OF TONIGHT/...

UPDATED POPS...WEATHER AND HOURLY TEMPS TO BETTER REPRESENT CURRENT
RADAR AND SFC OBS TREND. BASICALLY ASSIGN HIGH POPS FOR THE BATCH OF
PRECIP CURRENTLY MEASURING ACROSS THE CENTRAL SECTIONS...WHICH
SHOULD EXIT QUICKLY NORTHEAST ACROSS CKB AREA BY 03Z. AT THIS SAME
TIME...INCREASE POPS TO LIKELY AND CATEGORICAL ACROSS SOUTHEAST OH
AS THE FIRST BANDS OF SHOWERS AHEAD OF THE COLD FRONT BEGIN TO SHOW
ACROSS THE AREA...SPREADING EAST ACROSS THE CENTRAL
SECTIONS...INCLUDING THE EXTREME EASTERN MOUNTAINS THRU 12Z.

TEMPERATURES AND DEWPOINTS WHERE ADJUSTED TO BETTER REPRESENT THE
DIURNAL TREND UNDER CLOUDY SKIES.

SEE ZFPRLX AND NPWRLX PRODUCTS FOR THE LATEST HIGH WIND WATCH AND
WIND ADVISORIES IN EFFECT FOR FRI MORNING THRU FRI AFTERNOON.

PREV DISCUSSION...
 /ISSUED 254 PM EST THU NOV 30 2006/

PREV DISCUSSION... /ISSUED 1257 PM EST THU NOV 30 2006/

LONG TERM /MONDAY THROUGH THURSDAY/...

LARGE SCALE TROUGH IN PLACE OVER THE NORTHEASTERN UNITED STATES
THROUGH THE FORECAST PERIOD WILL KEEP TEMPERATURES AT MORE
SEASONABLE LEVELS FOR THIS TIME OF YEAR. A SERIES OF SHORTWAVES ARE
EXPECTED TO RIDE THROUGH TROUGH...WITH VARIOUS DIFFERENCES IN TIMING
NOTED IN THE MODELS. HOWEVER...MOST OF THE ACTIVITY SHOULD REMAIN
NORTH OF THE AREA...KEEPING US UNDER A NEARLY ZONAL FLOW ALOFT.
WEST TO NORTHWESTERLY FLOW ON MONDAY WILL HELP GENERATE A FEW
UPSLOPE SNOW SHOWERS. FLOW TRAJECTORIES DO NOT REALLY FAVOR MUCH
DEVELOPMENT THOUGH SO WILL KEEP POPS ISOLD.

BY DAY 5 AND 6...A CLIPPER MAY HELP REINFORCE COOL CONTINENTAL
AIRMASS OVERHEAD WITH A COLD FRONTAL PASSAGE. MODELS SHOW A WIDE
VARIANCE IN HOW THEY ARE HANDLING RIDGE DEVELOPMENT OVER THE
WESTERN US...WHICH IN TURN WILL AFFECT STORM TRACKS IN THE MID
ATLANTIC REGION. MOISTURE NONETHELESS IS A BIT LIMITED. DUE TO
UNCERTAINTY IN THE MODELS FOR DAY 5 THROUGH 7 ...HAVE OPTED TO
KEEP POPS AT OR NEAR HPC GUIDANCE FOR CONSISTENCY SAKE. CURRENT
THINKING IS FLAT TROUGH WITH CLOSE TO ZONAL FLOW OVER THE MID
ATLANTIC WILL REMAIN IN PLACE INTO DAY 7...WHICH IS CLOSE TO THE
ECMWF SOLUTION. FOR TEMPERATURES...ALSO STAYED CLOSE TO HPC
GUIDANCE WITH ONLY MINOR ADJUSTMENTS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HIGH WIND WARNING FOR WVZ009>011-017-019-020-030>032-038>040-
     046-047 UNTIL 5 PM FRIDAY.
  ...WIND ADVISORY FOR WVZ005>008-013>016-018-024>029-033>037 UNTIL
     5 PM FRIDAY.
OH...HIGH WIND WARNING FOR OHZ066-067-075-076-083>085 UNTIL 5 PM
     FRIDAY.
  ...WIND ADVISORY FOR OHZ086-087 UNTIL 5 PM FRIDAY.
KY...WIND ADVISORY FOR KYZ101>103-105 UNTIL 5 PM FRIDAY.
VA...WIND ADVISORY FOR VAZ003-004 UNTIL 5 PM FRIDAY.
&&

SHORT TERM...ESS
LONG TERM...RPY
Hazardous weather outlook, Dec 1, 4:50 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
450 AM EST FRI DEC 1 2006

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-030>032-038>040-
046-047-021000-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
450 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR TODAY. WIND GUSTS UP TO 60
MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-
024>029-033>037-021000-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-
450 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR TODAY. WIND GUSTS UP TO 50 MPH
ARE POSSIBLE. SOME HIGHER GUSTS ARE POSSIBLE ALONG THE EXPOSED
RIDGES OF THE WEST VIRGINIA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

High Wind Warnings in West Virginia, 2006High Wind Warnings in Ohio, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.